As anyone who has ever been on Prednisone will tell you steroids make you want to eat your way through everything that even resembles food while simultaneously running around in circles [okay that last bit may be just me]. I typically do my best not to take it as it really upsets my stomach and tends to make me a little crazy. Well once again in the wake of a massive flare, I have found myself riding the Prednisone train. My rheumatologist is worried that it may be more than me just reacting to storm season and is concerned that this is a sign that I’ve built up a tolerence to Orencia like I did with Remicade, this is worrisome as there are only a handful of RA medications that I haven’t been on yet. I’m not even sure what to do if I run out of potential RA medications, clinical trials won’t take me due to my high white cell count, my low red cell count, and my latent TB. I’m doing my best not to focus on the bad and continue to eat my way through this very large container of tofu pad thai. T-minus 13 days until the Mayo, fingers crossed ya’ll.
Tag Archives: side effects
As someone who has experienced a lot of the negative side effects of chemotherapy [on a lesser scale I’m sure] I can honestly say that almost all of these are good recommendations for any chemotherapy patients regardless of diagnosis [cancer or autoimmune], everything in there is pretty solid advice except the bit about cabbage, I’m not sure what to do with that.
Anyways well I just wanted to share this site with ya’ll incase your MTX/ chemo is giving you trouble.
Methotrexate is a very harsh medication. Don’t let the fact that it is available in pill from take away from that [however mine is injectable]. From time to time I experience some pretty odd side effects of the medications that I am on, and recently MTX has been the problem. As I was warned about 2 years ago chemotherapy can lead to sores forming in your mouth that are painful and long lasting, naturally I brushed it off and assumed that wouldn’t happen. A week ago I got what I assumed was a minor canker sore that slowly became larger and larger eventually I had to go to the doctor. As it was explained to me there was little they could do for it other than remove me from my MTX regime for a week. So for the first time in 2 years I won’t have my shot every 7 days, this should allow my body the chance to heal and in the meantime I get to justify consuming nothing but smoothies. In the grand scheme of things mouth sores aren’t the worst thing that could happen and a week off of MTX will hopefully feel like a vacation.
So let’s have a chat about hair. When I first started MTX [almost 2 years ago] some of my hair fell out at the beginning but after a few weeks it stopped. With almost all intense RA medication there is a slight chance of hair loss and after starting Orencia 2 weeks ago I’m beginning to realize that just because somethings unlikely doesn’t mean it can’t happen. I did get a chance to speak with my rheumatologists nurse and she says that in all likelihood it’s related to the MTX not the Orencia but I’m not convinced being as I’ve been on it for almost 2 years. Now being that previously my hair was this crazy mass of thick hair losing some of it isn’t the end of the world. That being said I would still prefer not to be balding at the ripe old age of 19. There’s always wigs though! I’ve always wanted to be a ginger 😀
This site is amazing! http://letsfeelbetter.com/chronic-illness-and-your-wardrobe/